Torrent Pharmaceuticals Limited Issues Voluntary Nationwide Recall of Losartan Potassium Tablets, USP

PUBLISHED: Dec 24, 2018
Relevant to: All Healthcare Organizations

Torrent Pharmaceuticals Limited is voluntarily recalling 2 lots of Losartan potassium tablets, USP to the consumer level due to the detection of trace amounts of an unexpected impurity found in an active pharmaceutical ingredient (API) manufactured by Hetero Labs Limited. The impurity detected in the API is N-nitrosodiethylamine (NDEA), which is a substance that occurs naturally in certain foods, drinking water, air pollution, and industrial processes, and has been classified as a probable human carcinogen as per International Agency for Research on Cancer (IARC) classification.

To date, Torrent Pharmaceuticals Limited has not received any reports of adverse events related to this recall.

Losartan is used to treat hypertension, hypertensive patients with Left Ventricular Hypertrophy and for the treatment of nephropathy in Type 2 diabetic patients. Patients who are on Losartan should continue taking their medication, as the risk of harm to the patient’s health may be higher if the treatment is stopped immediately without any alternative treatment. Patients should contact their pharmacist or physician who can advise them about an alternative treatment prior to returning their medication.

The products subject to recall are packaged in bottles. The product can be identified by checking the product name, manufacturer details and batch or lot number on the bottle containing these products

Losartan potassium tablets, USP were distributed nationwide to Torrent’s wholesale distributor, repackager and retail customers. Torrent Pharmaceuticals Limited is notifying its distributors and customers by phone and in writing to immediately discontinue distribution of the specific lots being recalled and to notify their sub-accounts. Torrent is arranging for return of all recalled products to Qualanex. Instructions for returning recalled products are given in the recall letter.

This recall is being conducted with the knowledge of the U.S. Food and Drug Administration.

Want to read the full alert and receive alert emails?

Browse Additional Alerts